Alert archive / Hawaii / Wind Advisories in 2016
Wind Advisory 11, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 1, 2016, 8:44 AM HST for Hawaii County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2016, 8:44 AM HST (18:44 UTC)
- Expired
- Mar 1, 2016, 9:00 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 6.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210 WWHW70 PHFO 011844 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 844 AM HST TUE MAR 1 2016 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS|... .WINDS HAVE INCREASED OVER THE BIG ISLAND SUMMITS THUS A WIND ADVISORY AS BEEN ISSUED. HIZ028-020745- /O.NEW.PHFO.WI.Y.0011.160301T1844Z-160303T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 844 AM HST TUE MAR 1 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * TIMING...THROUGH 6 PM HST WEDNESDAY. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. && $$ BURKE
2 follow-up statements
960 WWHW70 PHFO 020136 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST TUE MAR 1 2016 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .AN UPPER LEVEL TROUGH PASSING BY NORTH OF THE STATE IS CAUSING ADVISORY LEVEL WINDS OVER THE SUMMITS. HIZ028-021445- /O.CON.PHFO.WI.Y.0011.000000T0000Z-160303T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 336 PM HST TUE MAR 1 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * TIMING...THROUGH 6 PM HST WEDNESDAY. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. && $$ BURKE
125 WWHW70 PHFO 020700 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 900 PM HST TUE MAR 1 2016 HIZ028-020800- /O.CAN.PHFO.WI.Y.0011.000000T0000Z-160303T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 900 PM HST TUE MAR 1 2016 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DROPPED BELOW ADVISORY LEVELS ACROSS THE BIG ISLAND SUMMITS THIS EVENING...THEREFORE THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:32 AM HST, 5 hours 12 minutes earlier.
Area forecast discussion, Mar 1, 3:32 AM HST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST TUE MAR 1 2016 .SYNOPSIS... A WEAK FRONT PASSING THROUGH THE ISLANDS TODAY WILL BE REPLACED BY HIGH PRESSURE TO THE NORTH OF THE ISLANDS FOR THE SECOND HALF OF THE WEEK. THE HIGH WILL BRING LIGHT TRADES...AFTER A BRIEF PERIOD OF NORTHERLY WINDS BEHIND THE CURRENT FRONT. ANOTHER APPROACHING FRONT THIS WEEKEND COULD BRING AN UPTICK IN SHOWER ACTIVITY... PARTICULARLY OVER THE WESTERN ISLANDS. && .DISCUSSION... NO SIGNIFICANT CHANGES TO THE FORECAST PHILOSOPHY THIS MORNING. SOME TWEAKS WERE MADE TO THE TEMPERATURES AND RELATED GRIDS...PARTICULARLY FOR THE FIRST 48 HOURS...TO BETTER REFLECT CURRENT AND FORECAST TEMPERATURES. POPS REMAIN ON THE LOW SIDE DESPITE THE CURRENT FRONT IMPACTING THE ISLANDS...HOWEVER SATELLITE AND RADAR SHOW THAT THE FRONT IS NOT PRODUCING A LOT IN THE WAY OF RAINFALL. EXPECT THE CLOUDS OVER THE ISLANDS ASSOCIATED WITH THE FRONT TO BREAK UP SOME WITH THE HEATING OF THE DAY...SO THE CURRENT FORECAST OF LOWERS POPS THIS AFTERNOON REMAINS IN THE FORECAST. BOTH OVERNIGHT SOUNDINGS HAVE BELOW NORMAL PRECIPITABLE WATER /PW/...WITH BOTH HILO AND LIHUE COMING IN AROUND .8 INCHES. SATELLITE DERIVED PW SHOWS VALUES BETWEEN .8 AND 1 INCH IN THE VICINITY OF THE ISLANDS...WHICH IS BELOW NORMAL FOR THIS TIME OF YEAR. TEMPERATURES AT 500 MB AND 700 MB ARE ALSO WARMER THAN NORMAL...SO EXPECT A STABLE ATMOSPHERE OVER THE ISLANDS. THE WEAK SYSTEM OVER THE ISLANDS OVERNIGHT HAS PRETTY MUCH BECOME WASHED OUT OVER THE ISLANDS...BUT SEVERAL NORTHEAST TO SOUTHWEST ORIENTED LOOSE BANDS OF CLOUDS ARE FOUND ACROSS THE ISLAND CHAIN. RADAR SHOWS JUST A FEW BATCHES OF SHOWERS SCATTERED WITHIN THESE BANDS. ANOTHER FRONT IS EXPECTED TO PUSH DOWN THE ISLAND CHAIN TODAY...ALTHOUGH RAINFALL IS EXPECTED TO BE LIMITED WITH THE SYSTEM. NORTHERLY WINDS BEHIND THE FRONT WILL GIVE WAY TO LIGHT TRADES BY WEDNESDAY MORNING...DUE TO A HIGH PRESSURE RIDGE SETTLING IN TO THE NORTH OF THE ISLANDS. THERE IS GOOD MODEL AGREEMENT WITH THE SHORT TERM HANDLING OF THE WEATHER PATTERNS. SOME DIFFERENCES ARISE THIS WEEKEND WITH THE NEXT FRONT. BOTH THE GFS AND ECMWF SHOW A FRONT APPROACHING THE ISLANDS FROM THE NORTHWEST...REACHING KAUAI FRIDAY NIGHT. BOTH MODELS ALSO INDICATE THE FRONT WILL BE WEAKENING BY THAT TIME...HOWEVER THE GFS HAS THE FRONT MORE DEFINED THAN THE ECMWF. NOT BY MUCH...BUT THAT IS THE MAIN DIFFERENCE IN THE MODELS. EVEN WITH THE GFS SHOWING A SLIGHTLY MORE DEFINED FRONT...NO SIGNIFICANT RAINFALL IS EXPECTED WITH THIS NEXT SYSTEM. WINDS WILL TURN SOUTHEASTERLY TO START THE NEXT WORK WEEK AS YET ANOTHER FRONT APPROACHES FROM THE NORTHWEST. AT THIS TIME...THIS SYSTEM LOOKS TO POSSIBLY BRING A MORE SIGNIFICANT RAIN CHANCE TO THE ISLANDS FOR THE MIDDLE OF THE WEEK BASED ON THE LATEST ECMWF AND GFS MODEL RUNS. && .AVIATION... A COLD FRONT WILL PUSH SOUTHEASTWARD THROUGH OAHU AND MAUI COUNTY THIS MORNING AND INTO THE BIG ISLAND THIS AFTERNOON. THE FRONT WILL PUSH SOUTH OF THE BIG ISLAND TONIGHT AS HIGH PRESSURE BUILDS TO THE NORTHWEST OF THE ISLAND CHAIN. SCATTERED SHOWERS ARE EXPECTED ALONG AND AHEAD OF THE FRONT...WITH BRIEF MVFR CIGS/VSBYS POSSIBLE...PRIMARILY AT THE MAUI COUNTY TERMINALS THIS MORNING. THERE COULD ALSO BE SOME REDUCED CIGS/VSBYS AT PHTO THIS EVENING IN ASSOCIATION WITH THE FRONTAL PASSAGE. ELSEWHERE...PREDOMINANTLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF FORECAST PERIOD. AIRMET SIERRA MAY BE NEEDED LATER THIS MORNING FOR MOUNTAIN OBSCURATION ACROSS PORTIONS OF MOLOKAI...LANAI OR MAUI. AIRMET TANGO REMAINS IN EFFECT FOR LOW LEVEL TURBULENCE OVER AND NORTHEAST THRU SOUTHEAST OF THE MOUNTAINS. CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE DAY. && .MARINE... AN ASCAT PASS LATE YESTERDAY EVENING DEPICTED A LARGE BATCH OF GALE FORCE WNW WINDS ASSOCIATED WITH A HURRICANE FORCE LOW CENTERED WELL NORTH OF THE ISLANDS NEAR 40N 159W. RECENTLY ANIMATED SATELLITE IMAGERY SHOWED THIS LOW BEGINNING TO LIFT NE AND AWAY FROM THE STATE EARLY THIS MORNING WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST WELL NW OF KAUAI. THE LATEST OBSERVATIONS AT THE BUOYS NW OF THE ISLANDS HAVE STEADILY BEEN TRENDING UP WITH SEAS NEAR OR AT 20 FT AS OF MIDNIGHT. THIS SAME TREND IS REFLECTED AT THE NEARSHORE CDIP BUOY JUST NORTH OF HANALEI...WHICH HAS RECENTLY CLIMBED TO AROUND 15 FT. THE LATEST NUMERICAL GUIDANCE HAS INITIALIZED WELL WITH THIS FEATURE NORTH OF THE ISLANDS AND INDICATES THE LOW LIFTING NORTH AND AWAY FROM THE MARINE AREAS TODAY WHILE DRAGGING A COLD FRONT THROUGH THE STATE. DESPITE SLIGHT TIMING AND HEIGHT DIFFERENCES BETWEEN THE ENSEMBLE AND DETERMINISTIC WAVE MODEL SOLUTIONS AND RECENT OBSERVATIONS...THE GUIDANCE REMAINS TIGHTLY CLUSTERED OVERALL AND INDICATES SEAS BUILDING INTO THE 15 TO 23 FT /HIGHEST NNW OF OAHU AND KAUAI/ RANGE OVER THE WATERS EXPOSED TO THIS NW SOURCE TODAY THROUGH TONIGHT. SEAS WILL STEADILY TREND DOWN WEDNESDAY AND THURSDAY...THEN DIP BELOW ADVISORY LEVEL BY THURSDAY NIGHT. IN ADDITION TO THE HAZARDOUS SEAS...IMPACTS WILL INCLUDE LIFE- THREATENING SURF TODAY THROUGH TONIGHT BEFORE EASING LATER IN THE WEEK. A COMBINATION OF THE SURF AND MODERATE ONSHORE WINDS IN THE WAKE OF THE COLD FRONT COINCIDING WITH HIGH TIDE COULD TRANSLATE TO OCEAN WATER SWEEPING OVER BEACHES AND OVERTOPPING VULNERABLE COASTAL ROADWAYS...ESPECIALLY THIS EVENING AROUND HIGH TIDE /SEE TIMES OF HIGH TIDE BELOW/. THIS LINES UP WELL WITH THE LATEST PACIOOS WAVE RUN-UP FORECAST FOR THE NORTH SHORE OF OAHU. TIMES OF HIGH TIDES - /RELATIVE TO MLLW DATUM/ HALEIWA...WAIALUA BAY...OAHU 2016MAR01 TUESDAY 0800 AM HST 0.53 FT 2016MAR01 TUESDAY 1013 PM HST 1.19 FT HANALEI BAY...KAUAI 2016MAR01 TUESDAY 1019 PM HST 1.48 FT KAHULUI...MAUI 2016MAR01 TUESDAY 0423 AM HST 1.29 FT 2016MAR01 TUESDAY 1041 PM HST 1.55 FT && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM HST WEDNESDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KONA-BIG ISLAND NORTH AND EAST-KOHALA. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS. && DISCUSSION...M BALLARD AVIATION...JELSEMA MARINE...GIBBS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 3:39 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.